MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Blood Loss (2597)
Date of Event 03/03/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The coil remains implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400).During the procedure, after delivering the second pc400 in the aneurysm, perforation of the aneurysm sac was observed.The bleeding lasted approximately five minutes as the perforation was sealed by implanting a third pc400.No further treatment was required for the bleeding and post-procedure neurological examination was normal.On (b)(6) 2016, this adverse event was adjudicated to have an uncertain relationship to the pc400 system and a possible relationship to both the angiographic procedure and the aneurysm disease state.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5796867
Report Number3005168196-2016-01008
Device Sequence Number16287889
Product Code HCG
UDI-Device Identifier00814548010830
UDI-Public00814548010830
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2021
Device Catalogue Number4004C0408
Device Lot NumberF39978
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2016
Initial Report FDA Received Date07/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR